4 doctors weighed in:

I am experiencing acid reflux and heartburn (gerd). I tend to get this a lot after swallowing a pill. What could cause this?

4 doctors weighed in
Dr. Charles Cattano
Internal Medicine - Gastroenterology
3 doctors agree

In brief: GERD

Gerd (movement of stomach contents into esophagus) can result from: 1) inappropriate relaxation of lower esophageal sphincter, gastroparesis (sluggish stomach emptying, partial gastric outlet obstruction), ineffective esophageal peristalsis, inadequate salivary production.
Limit consumption of: caffeine & fizzy drinks, dietary fats, tomato products, chocolate, tobacco, alcohol, bedtime snacks.

In brief: GERD

Gerd (movement of stomach contents into esophagus) can result from: 1) inappropriate relaxation of lower esophageal sphincter, gastroparesis (sluggish stomach emptying, partial gastric outlet obstruction), ineffective esophageal peristalsis, inadequate salivary production.
Limit consumption of: caffeine & fizzy drinks, dietary fats, tomato products, chocolate, tobacco, alcohol, bedtime snacks.
Dr. Charles Cattano
Dr. Charles Cattano
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
24 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors